Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

June 24, 2016Murray County, Whitfield County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 24, 2016, 4:39 AM EDT for Murray County, Whitfield County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2016, 4:39 AM EDT (08:39 UTC)
Expired
Jun 24, 2016, 5:30 AM EDT
In force
51 min
Issued by
NWS Atlanta, GA

Counties Murray County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 117 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
215 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
1754 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

151 
WWUS82 KFFC 240839
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 AM EDT FRI JUN 24 2016
 
GAZ003>007-240930-
GILMER GA-MURRAY GA-CATOOSA GA-WHITFIELD GA-FANNIN GA-
439 AM EDT FRI JUN 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILMER...NORTHERN
MURRAY...SOUTHEASTERN CATOOSA...WHITFIELD AND NORTHWESTERN FANNIN
COUNTIES UNTIL 530 AM EDT...

AT 436 AM EDT...A LINE OF SHOWERS AND THUNDERSTORMS EXTENDED FROM
NORTH OF CHATSWORTH TO NEAR ETON...VARNELL AND TUNNEL HILL...MOVING
EAST AT 15 MPH.

  HAZARD...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. 
           ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN 
           EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR 
           DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN 
           AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. WHEN WATER COVERS THE ROAD REMEMBER...TURN
           AROUND...DO NOT DROWN. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DALTON...CHATSWORTH...VARNELL...ETON...TUNNEL HILL...DAWNVILLE...
CRANDALL...CISCO...FORT MOUNTAIN STATE PARK...CONASAUGA LAKE...
BEAVERDALE...SUMAC...JONES MILL...ROCKY FACE...THE COHUTTA
WILDERNESS AND GREGORY.

LAT...LON 3498 8459 3487 8448 3473 8462 3475 8495
      3478 8511 3489 8511 3492 8501 3496 8475
TIME...MOT...LOC 0836Z 276DEG 12KT 3492 8476 3487 8482 3485 8497 3484
8514

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 24, 3:49 AM EDT, 50 minutes earlier.

Area forecast discussion, Jun 24, 3:49 AM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
349 AM EDT FRI JUN 24 2016

.SHORT TERM /Today through Saturday/...
A convective system was sinking southward this morning ahead
of a surface front that was drifting into the TN Valley. This system
should affect north GA this morning and a few thunderstorms were
currently developing over the far northern zones. There has been
a weakening trend for now for that portion headed toward north
GA. The eventual trends of this system are uncertain however chance
or slight chance pops have been included for much of the forecast
area today except for the south central counties. There is the
potential for a few storms to become strong to severe. The surface
front should continue to push southward and stall in the vicinity of
central GA by Saturday morning. Have kept a slight chance of convection
overnight and continued into Saturday. Best chances Saturday should be
from Atlanta to Athens and south.

Heat Index values stay just below advisory criteria today...however
Saturday is showing heat index values of 105 over some areas of central
GA. Will continue to monitor this for a potential heat advisory.

41

.LONG TERM /Saturday Night through Thursday/...
Weak to moderate upper-level ridging remains in place over the
region to start the extended forecast period. Ridge does not appear
to be strong enough to suppress all convection...especially
considering the proximity of surface boundaries and strong surface
heating. Pattern shifts to northwest upper flow early in the new
work week with continued scattered convection. Convection should
also continue to show a decidedly diurnal bias...however passing
short waves and surface boundaries will keep convective chances from
drying up completely overnight through the period.

High temperatures remain above seasonal normals into early next
week...but should moderate somewhat as the upper ridge retreats west
and is replaced with northwesterly upper flow.

20

&&

AVIATION...
06Z UPDATE...
Continued overall VFR conditions anticipated for this TAF cycle. Current
convection over TN moving south...but uncertain if it will stay together
long enough to reach the taf sites. Will continue to watch this. For now
no convection indicated in the tafs. Expect scattered cumulus today but
also some mid/high clouds from convective complex. Winds remaining
southwest.

//ATL CONFIDENCE...06Z UPDATE...
High on all elements except medium on location and development of
convection.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          96  74  98  73 /  20  30  20  30
Atlanta         94  77  96  75 /  20  20  30  30
Blairsville     89  68  91  69 /  30  30  20  20
Cartersville    94  73  96  72 /  30  20  20  20
Columbus        96  76  97  76 /  20  20  20  30
Gainesville     93  75  95  73 /  30  20  20  20
Macon           98  75  99  73 /  20  20  30  30
Rome            95  73  97  72 /  30  20  20  20
Peachtree City  94  73  96  72 /  20  20  30  30
Vidalia         98  75  98  74 /  10  20  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....20
AVIATION...41
Hazardous weather outlook, Jun 24, 4:21 AM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 AM EDT FRI JUN 24 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-250830-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
421 AM EDT FRI JUN 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER MUCH OF
NORTH GEORGIA TODAY AND TONIGHT. A FEW STORMS MAY BE SEVERE.

WEATHER HAZARDS EXPECTED...
LOCALLY DAMAGING WINDS AND FREQUENT LIGHTNING SHOULD BE
THE MOST LIKELY HAZARDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

HEAT INDICES OF NEAR ONE HUNDRED DEGREES CAN BE EXPECTED FOR MUCH
OF THE AREA SATURDAY AFTERNOON...WITH PORTIONS OF CENTRAL GEORGIA
POSSIBLY REACHING 105 DEGREES. PLEASE STAY TUNED IF A HEAT
ADVISORY IS WARRANTED.

SCATTERED THUNDERSTORMS ARE POSSIBLE AREA WIDE SATURDAY THROUGH
WEDNESDAY. STRONG STORMS ARE POSSIBLE AND ISOLATED SEVERE CANNOT
BE RULED OUT AS THE ENVIRONMENT WILL BE DECENTLY UNSTABLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 24, 4:39 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 AM EDT FRI JUN 24 2016

GAZ003>007-240930-
GILMER GA-MURRAY GA-CATOOSA GA-WHITFIELD GA-FANNIN GA-
439 AM EDT FRI JUN 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILMER...NORTHERN
MURRAY...SOUTHEASTERN CATOOSA...WHITFIELD AND NORTHWESTERN FANNIN
COUNTIES UNTIL 530 AM EDT...

AT 436 AM EDT...A LINE OF SHOWERS AND THUNDERSTORMS EXTENDED FROM
NORTH OF CHATSWORTH TO NEAR ETON...VARNELL AND TUNNEL HILL...MOVING
EAST AT 15 MPH.

  HAZARD...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
           ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
           EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
           DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
           AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. WHEN WATER COVERS THE ROAD REMEMBER...TURN
           AROUND...DO NOT DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DALTON...CHATSWORTH...VARNELL...ETON...TUNNEL HILL...DAWNVILLE...
CRANDALL...CISCO...FORT MOUNTAIN STATE PARK...CONASAUGA LAKE...
BEAVERDALE...SUMAC...JONES MILL...ROCKY FACE...THE COHUTTA
WILDERNESS AND GREGORY.

LAT...LON 3498 8459 3487 8448 3473 8462 3475 8495
      3478 8511 3489 8511 3492 8501 3496 8475
TIME...MOT...LOC 0836Z 276DEG 12KT 3492 8476 3487 8482 3485 8497 3484
8514

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.